CASE REPORT
Year : 2011  |  Volume : 2  |  Issue : 3  |  Page : 189-190

Accidental staggered paracetamol overdose: An interesting case report


Department of Paediatrics, Whiston Hospital, Merseyside, United Kingdom

Correspondence Address:
Kanakkande Aabideen
Department of Paediatrics, 64 Ash Lane, Manchester, WA15 8PD
United Kingdom
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.83286

Rights and Permissions

Paracetamol is one of the most commonly used drugs both over the counter and on prescription. Liquid paracetamol is available over the counter all over the world. Most commonly available concentrations are 120 mg/5 ml and 250 mg/5 ml. Many parents and healthcare professionals assume that doses available in different countries are similar. However, 500 mg/5 ml bottle is available in some countries including the United Kingdom. This leaves a potential for accidental overdose with therapeutic intent. We have reviewed the experience of diagnosing and managing an interesting case of paracetamol over dosage caused by several ingestions over 24 hours period (staggered paracetamol over dosage). It highlights the importance of communication between health professionals and parents while managing common medical problems.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3169    
    Printed141    
    Emailed2    
    PDF Downloaded568    
    Comments [Add]    
    Cited by others 1    

Recommend this journal